Prilosec for reflux

Common Questions and Answers about Prilosec for reflux

prilosec

I am taking Prilosec for acid reflux, and the pill makes me throw up. Also.
hey thank you for your time. i take prilosec everyday cant go with out it i have reflux really bad is the a bad thing for my stomack will it cause problems down the road been on it for at least 2-3 years do come off of it now and than take zanta for a week but it not as good.
Glen, Thanks for the advice (that goes for everyone!) I do notice that when I dont take my prilosec, I really pay for it!! Thanks for the advice.
Hi, I have had acid reflux for years. Have taken multiple meds (prilosec, prevacid, protonix, etc.) and the all seem to work for awhile then i need to switch. Actually don't have much heartburn but bloating, burping, gassy, etc. Now have a very sour taste in mouth all the time. Am on 20 mg prilosec and have stepped it up to 2 a day. seems like it's getting worse. definitely not getting better. feel sick alot. have a doctor's appt. in a few weeks but my insurance won't kick in till Sept.
Hello, I am now in a quandry. I was given a prescription for prilosec and also one for beta blockers on Friday I take one prilosec in the morning 40 mg One beta blocker in the evening. The pain in my chest does not start until about 3.00pm every day. Then it is excrutiating. Is there anything else I can take later on in the day to alleviate this pain. Someone suggestion a beer and for some unknown reason this seems to help. I am really in need of some pain relief.
I had an endoscopy done 6 months ago. and the Dr. put me on Prilosec twice a day. I think I am needing to take it 3 times a day. wanting to know if taking the Prilosec 3 times a day is O.K. This discussion is related to <a href='/posts/show/228401'>Barrett's Esophagus</a>.
How do we prevent acid reflux which occur maybe once Or twice a month especially after eating the wroong food .
I have been suffering for burning of throat from past 3 months. I got an endoscopy done, there was a mild gastritis of the antrum, nothing else, the ENT doctor checked my throat, he told me it was sore due to reflux. I raised my bed by 5 inches, still no relief. Took some home remedies, gave up spices, chocolate etc, no relief, I am on prilosec 20mg . Any help please.
Certain foods can stomach problems much worse. Do you eat close to bed time? This is'nt good for people with acid reflux. I'm sure your Dr has already told you that though. I think working with a nutritionist sounds like a great idea. From what I've read, taking antacids long term can interfere with certain vitamin absorption, especially the B vitamins.
I was diagnosed with gerd and rx prilosec. I took it for about 9 months and it did absolutely no good so I stopped. The only thing that helps is to chew gum for about 10 minutes after I eat. Otherwise I feel like I am choking on mucous and cough for about 10 minutes. My questions are:1) am I doing damage to my esophagus by not taking the meds2) is there anything else that can be don and 3)could there be another reason for these symptoms? BTW, I have recently developed a dull soreness in my RUQ.
Yes, I have seen this question posted before here, and the person called his Doctor right away, and was prescribed an effective acid-reflux med for that, so check with your Doctor ASAP. I'm on the other PI, Victrelis, it had s 4 week leadin, withg just the Inf/Riba, and all was fine. As soon as I starteed the 3rd med, literally, 10 minutes after I popped the for pills, I had a bitter taste in my mouth, and horrible heartburn.
I have been sick once, from reflux but it was with Acid that was caused by reflux. My doctor gave me nothing for it... You have to go back to your doctor and say nothing is working at all for you.. and they might be able to try you on something else?? I hope you get better, I know how horrible it is.
My GI switched me to Nexium because Aciphex gave me terrible side effects and Protonix made my water brash symptoms ever worse. I have tried Prilosec in the past and it didn't have much of an effect for me. I'm just wondering what else I can do to alleviate my water brash symptoms. It has been on-going for more than three months. I can pretty eat anything I want(coffee, wine and pizza etc,etc) and my symptoms do not get better or worse after I eat.
I was just recently put on Prilosec OTC for the 2nd time...I have taken this about a year ago (30 days) with no adverse reactions. I am on my 16th dose of another 30 day treatment and I am having some pretty uncomfortable stomach pain. My acid reflux seems to be worsening as well. Yesterday the stomach pain was coming and going...today it has been constant and with nausea. Should I just stop taking the Prilosec? Anyone ever heard of symptoms worsening while on Prilosec?
Not all PPIs are created 'equal.' It depends on which one helps you since no two GI sytems are completely similar. If one doesn't help, you need to either change the dose or change the brand.
/posts/Digestive-Disorders---Gastroenterology/chronic-gastritis-and-severe-reflux-for-over-a-yearhelp/show/228349">chronic gastritis and severe reflux for over a year....help!</a>.
A medication that works optimally for one person may work sub-optimally for another.
About 2 months ago I started taking Prilosec for reflux. I then began to have a huge increase in the number of PVC's. Sometimes lasting all day. I've been on an event monitor for the past 2 weeks. I didn't even think that to relate this increase in PVC's to the Prilosec until about a week ago. I stopped the Prilosec and lo and behold the PVC's are gone or at least back to the minimal occurance that they were before.
HOLY COW! Started taking Protonix for my acid reflux and it worked great. Problem is my prescription insurance has run out so I now have to purchase Zantac or Prilosec OTC. Anyway...I started with Prilosec (omeprozole) and all was well until day 6 when I developed the worst, constant, headache, skin rash on my arm and blurry vision.
My doctor diagnosed me almost a year ago with "the worst case of acid reflux [she'd] ever seen." Literally, I would drink a glass of water and get reflux issues. I was put on Nexium for a long time, and I have since switched to Prilosec OTC because I ran out of health insurance. It's been about five days on Prilosec but I keep feeling nauseous in the morning after I take it, but it's nothing too bad and it goes away fairly quickly.
selmaS is right, we cannot really say about RX, but from my experience I've never seen a script written that high. If anything, they usually add Zantac @ night for breakthru acid reflux. Just my 2 cents.
I started taking Prilosec OTC a couple of weeks ago for really bad heartburn and indigestion. It seems to work reallly good for the acid reflux except for one problem - I stop being able to have bowel movements! I don't go for a week or more and my stomach gets swollen and bloated and then one day I wake up with a terrible stomach ache and cramping. When I finally go to the bathroom I will keep going until its diarrhea. This has happened in a cycle three times now and its miserable!
Prilosec does not work for me unless it is taken in combination with Reglan. I am allergic to Reglan, having suffered for 2 years from rather serious side effects, including Parkinson's syndrome, before it was diagnosed. Prevacid gives me hives. I have taken Nexium for many years with no side effects and have had no office visits to physicians for treatment of reflux since I started taking it.
Hello, Hair loss is a rare side effect of Prilosec. Prilosec contains omeprazole and is used for gastritis and GERD (gastroesophageal reflux). Eat small nutritious meals at frequent intervals instead of a heavy single meal. Exercise frequently and take your dinner atleast 2 hrs prior to bedtime. Also raise the head end of the bed by 2 blocks. You can also take some antacid like Maalox and Mylanta or medications like zantac after consulting your doctor.
I have been taking prilosec for a while.it helps a little bit. I take Gaviscon before I got to bed.I get the cool mint flavour,it usually hepls me sleep through the night.
Im broke so Im not going to any doctors so dont tell me too..I feel them putting me on prilosec for the past five years maybe brought me this concern..my responses will determine my action Ive been on prilosec for five years from gerd because of small hiatal hernia .. Ive drank while on it heavily here and there and never has really gave me any trouble..recently on my 32nd bday I over did drinking and within the next week felt weird heart discomfort..not pain nor pressure..
Anyway, I noticed that it was about a week after I started taking Prilosec every day. Then I didn't take it for a day or two and they got a lot better. I took it again....back. Stopped...they calmed. Yesterday I didn't take it and I had a decent day. I am going to ride this one out. I have NO idea where there could be a connection, but this is too coincidental for my tastes.
All that being said, I never put the two together until I did a search for heart palpitations and started finding several sites where people on Prilosec were complaining of the same symptoms. Has anyone here ever experienced these types of symptoms on Prilosec or any other PPI's? I just read all of this today so I plan on stopping Prilosec tomorrow but I hear it could take up to 72 hours for it to work out of the system.
MedHelp Health Answers